Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 10, 2014, 1:06 AM CDT for Fayette County, Lavaca County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 10, 2014, 1:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:21 AM CDT | TSTM WND DMG | 3 E Schulenburg, TX | TREES BLOWN ON TO POWER LINES CAUSING NUMEROUS BLACKOUTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS54 KEWX 100606
SVREWX
TXC149-285-100630-
/O.NEW.KEWX.SV.W.0102.140610T0606Z-140610T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 AM CDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FAYETTE COUNTY...
NORTH CENTRAL LAVACA COUNTY...
* UNTIL 130 AM CDT.
* AT 102 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SCHULENBURG...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE MOVING ALONG I-10 EAST OF
SCHULENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2963 9698 2980 9690 2975 9675 2963 9686
2959 9682 2959 9680 2954 9675 2953 9675
TIME...MOT...LOC 0605Z 292DEG 18KT 2968 9684
$$1 follow-up statement
630
WWUS54 KEWX 100622
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
122 AM CDT TUE JUN 10 2014
TXC149-285-100630-
/O.CON.KEWX.SV.W.0102.000000T0000Z-140610T0630Z/
FAYETTE TX-LAVACA TX-
122 AM CDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTH CENTRAL LAVACA AND SOUTH CENTRAL FAYETTE COUNTIES...
AT 121 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST
OF DUBINA...OR 9 MILES EAST OF SCHULENBURG...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2963 9698 2980 9690 2975 9675 2963 9686
2959 9682 2959 9680 2954 9675 2953 9675
TIME...MOT...LOC 0622Z 292DEG 18KT 2965 9675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:48 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 9, 11:48 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CDT MON JUN 9 2014 .AVIATION... SHOWER AND THUNDERSTORM ACTIVITY HAS PUSHED TO THE EAST OF INTERSTATE 35 AND THE TERMINALS. WHILE AN ISOLATED SHOWER IS NOT OUT OF THE QUESTION...ESPECIALLY AT KAUS...HAVE TAKEN MENTION OF RAIN AND THUNDER OUT OF THE TAFS AS CHANCES ARE DECREASING. BOTH THE NAM AND GFS NUMERICAL MODELS...IN ADDITION TO THE WRF SIMULATED SATELLITE HINT AT A DECK OF CLOUDS COMING IN BETWEEN THE CONVECTION TO THE EAST AND THE WEAK FRONT TO THE WEST. BECAUSE OF THIS HAVE KEPT THE HIGH END MVFR FOR A FEW HOURS (8-12Z) AT THE I-35 TAF SITES. THE FRONT STILL LOOKS TO MOVE THROUGH THE I-35 CORRIDOR BETWEEN 11-13Z CAUSING AN INCREASE IN WINDS OUT OF THE NORTH AND NORTHWEST. KDRT WILL BE VFR THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1127 PM CDT MON JUN 9 2014/ UPDATE... WE HAVE REMOVED THE MENTION OF SEVERE THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS FOR THE REMAINDER OF TONIGHT. DRIER AIR MOVING IN BEHIND A COLD FRONT WILL HELP STABILIZE THE LOW LEVELS. ELSEWHERE... ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE TONIGHT... ESPECIALLY EAST OF THE I-35 CORRIDOR WHERE MOISTURE IS DEEPER. BASED ON RECENT RADAR TRENDS AND HRRR MODEL GUIDANCE... SEE NO REASON TO ALTER THE CURRENT FORECAST WITH REGARDS TO RAIN CHANCES. MINOR CHANGES WERE MADE TO TEMPS...WINDS AND DEW POINTS BASED ON THE LATEST OBSERVATIONAL TRENDS. PREV DISCUSSION... /ISSUED 330 PM CDT MON JUN 9 2014/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... AIRMASS HAS STABILIZED IN THE WAKE OF THE LINEAR MCS THAT MOVED THROUGH THIS MORNING AND HAS SINCE DISSIPATED. SOME SHOWERS HAVE TRIED TO FORM OVER THE HILL COUNTRY...HOWEVER...TEMPERATURES IN THE 70S HAVE LIMITED INSTABILITY/CAPE AND THE SHOWERS HAVE BEEN SHORT-LIVED. AN UPPER LEVEL LOW MOVING EAST ACROSS THE CENTRAL PLAINS WILL DRAG A COLD FRONT ACROSS SOUTH CENTRAL TEXAS TONIGHT. HAVE MAINTAINED LOW CHANCES OF SHOWERS AND THUNDERSTORMS FOR TONIGHT AS FRONT WILL PROVIDE UPWARD FORCING. HOWEVER...HAVE LIMITED SEVERE POTENTIAL TO OUR SOUTHWESTERN COUNTIES OVER THE RIO GRANDE PLAINS WHERE THE GREATEST INSTABILITY IS AND WHERE SEVERE STORMS OVER THE SERRANIAS DEL BURRO MAY TRACK. THE FRONT WILL BE SOUTH AND EAST OF OUR AREA TUESDAY AND HAVE RESTRICTED SLIGHT CHANCES TO THE FAR EAST IN THE MORNING. IN THE WAKE OF THE UPPER LEVEL LOW...THE SUBTROPICAL RIDGE BUILDS INTO NORTHERN MEXICO TUESDAY INTO TUESDAY NIGHT WHILE A SURFACE RIDGE SETTLES OVER SOUTH CENTRAL TEXAS ALONG WITH A DRIER AIRMASS. NO RAIN AND A WARMING TREND FOR TUESDAY...BUT SLIGHTLY COOLER TUESDAY NIGHT DUE TO LOW DEWPOINTS AND LIGHT WINDS. LONG TERM (WEDNESDAY THROUGH MONDAY)... THE SUBTROPICAL RIDGE IS MAINTAINED OVER NORTHERN MEXICO. THE GFS BUILDS IT INTO TEXAS EARLY NEXT WEEK...ALTHOUGH THE OTHER MODELS KEEP IT OVER MEXICO. THE ECMWF SHOWS SOME CONVECTIVE DEVELOPMENT EACH AFTERNOON INTO EVENING OVER THE SERRANIAS DEL BURRO AND ALONG A DRYLINE OVER WESTERN TEXAS AND EVEN BRINGS A COLD FRONT INTO CENTRAL TEXAS THURSDAY NIGHT INTO FRIDAY. THE GFS...GEM AND NAVGEM SHOW A DRY FORECAST. FOR NOW...WILL GO WITH SILENT 10S AND KEEP MENTION OF POPS OUT OF THE FORECAST. SHOULD THE MODELS CONVERGE TOWARD THE ECMWF...THEN POPS WOULD LIKELY BE ADDED TO THE FORECAST. HOT HIGH TEMPERATURES CAN BE EXPECTED ACROSS THE RIO GRANDE PLAINS WITH READINGS OF 100 TO 105. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 91 68 95 75 / 30 - - - 10 AUSTIN BERGSTROM INTL AIRPORT 68 91 66 94 74 / 30 - - - - NEW BRAUNFELS MUNI AIRPORT 68 92 67 95 73 / 30 - - - - BURNET MUNI AIRPORT 65 88 66 92 71 / 30 - - - 10 DEL RIO INTL AIRPORT 73 98 74 103 77 / 20 - - - 10 GEORGETOWN MUNI AIRPORT 67 88 67 93 74 / 30 - - - 10 HONDO MUNI AIRPORT 70 95 69 99 74 / 30 - - - - SAN MARCOS MUNI AIRPORT 69 91 67 94 73 / 30 - - - - LA GRANGE - FAYETTE REGIONAL 73 91 69 93 75 / 40 20 - - - SAN ANTONIO INTL AIRPORT 71 93 70 96 75 / 30 - - - - STINSON MUNI AIRPORT 72 95 70 97 75 / 30 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...12 SYNOPTIC/GRIDS...24
Hazardous weather outlook, Jun 9, 10:40 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1040 PM CDT MON JUN 9 2014 TXZ171>173-183>194-202>209-217>225-228-110345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1040 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE ACROSS AREAS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR AHEAD OF A WEAK COLD FRONT. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. COUPLED WITH THE SLOW MOVEMENT OF THE STORMS SOME LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 7:21 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 6 NE MUSTANG RIDGE 30.12N 97.64W
06/09/2014 E0.25 INCH TRAVIS TX PUBLIC
PEA SIZE HAIL IN ELROY. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER EWX1400539
AATSpecial weather statement, Jun 9, 7:24 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 724 PM CDT MON JUN 9 2014 TXZ206-100100- COMAL- 724 PM CDT MON JUN 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL COUNTY UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FISCHER...OR 6 MILES NORTHWEST OF CANYON LAKE DAM...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANYON LAKE... CANYON CITY... SATTLER... FARM TO MARKET ROAD 306... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3001 9826 2988 9809 2981 9820 2992 9836 TIME...MOT...LOC 0021Z 276DEG 16KT 2992 9826
Special weather statement, Jun 9, 7:36 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT MON JUN 9 2014
TXZ173-100045-
WILLIAMSON-
736 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON COUNTY UNTIL
745 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GRANGER DAM...OR 9 MILES EAST OF GRANGER...
MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN WILLIAMSON COUNTY.
LAT...LON 3075 9728 3073 9726 3060 9721 3061 9735
3076 9734 3076 9732
TIME...MOT...LOC 0036Z 280DEG 20KT 3070 9727Special weather statement, Jun 9, 8:28 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT MON JUN 9 2014
TXZ194-100215-
LEE-
828 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 915
PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF TANGLEWOOD...OR 6 MILES
SOUTH OF ROCKDALE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TANGLEWOOD...
DIME BOX...
OLD DIME BOX...
LAT...LON 3026 9679 3050 9708 3052 9706 3056 9697
3056 9693 3054 9691 3047 9689 3036 9676
3033 9674
TIME...MOT...LOC 0128Z 299DEG 18KT 3057 9701Special weather statement, Jun 10, 12:40 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 AM CDT TUE JUN 10 2014
TXZ209-225-100630-
FAYETTE-LAVACA-
1240 AM CDT TUE JUN 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAVACA AND SOUTHERN
FAYETTE COUNTIES UNTIL 130 AM CDT...
AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SCHULENBURG...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DUBINA...
HOLMAN...
ELLINGER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2981 9669 2964 9686 2959 9683 2959 9680
2954 9674 2951 9674 2966 9701 2987 9691
2985 9667
TIME...MOT...LOC 0540Z 292DEG 18KT 2972 9686The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:24 PM CDT | Special Weather Statement | EWX | Comal | 36 min |
| Jun 9, 7:36 PM CDT | Special Weather Statement | EWX | Milam | 9 min |
| Jun 9, 8:28 PM CDT | Special Weather Statement | EWX | Lee | 47 min |
| Jun 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 66 min |
| Jun 9, 9:03 PM CDT | Areal Flood Advisory | EWX | Lee | 117 min |
| Jun 9, 11:55 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 10, 12:40 AM CDT | Special Weather Statement | EWX | Fayette | 50 min |
| Jun 10, 1:20 AM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| Jun 10, 1:31 AM CDT | Tornado Warning | EWX | Lavaca | 29 min |
| Jun 10, 2:03 AM CDT | Tornado Warning | EWX | Lavaca | 27 min |
| Jun 10, 2:34 AM CDT | Special Weather Statement | EWX | Lavaca | 41 min |
| Jun 10, 3:21 AM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| Jun 10, 3:47 AM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Jun 10, 4:00 AM CDT | Special Weather Statement | EWX | DeWitt | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.